MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a cross over access for atherectomy procedure using a flexor balkin guiding sheath, when an attempt was made to retrieve the introducer, the valve separated from the sheath.When this was noticed, a clamp was used to hold the sheath at the distal end preventing the introducer from slipping into the puncture hole.Everything was retrieved together.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.A flexor balkin guiding sheath was returned for investigation with the proximal fitting (check-flo) separated from the shaft of the sheath.Multiple hemostat/clamp marks were observed on the sheath tubing just distal to the flare.The flare was distorted (oval-shaped), which could be attributed to the use of a hemostat/clamp.The flare passed through the large hole and did not pass through the small hole; therefore, the flare passed the flare gauge test.The inner diameter (id) of the connector cap was measured using pin gauges.The connector cap was found to easily accept the 0.152" pin gauge, but not the 0.153" gauge.Therefore, the connector cap id was within specification.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The flexor sheath was used for treatment of peripheral arterial vascular disease, and the separation of the proximal fitting was noted to occur during removal of the device.It was determined that the sheath could have been forced through restrictive anatomy, thus causing separation upon removal.Per the health risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6684312
Report Number1820334-2017-01495
Device Sequence Number56943
Product Code DYB
UDI-Device Identifier00827002103856
UDI-Public(01)00827002103856(17)200215(10)7678794
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-38-40-RB-BLKN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/06/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date07/03/2017
Supplement Report FDA Received Date09/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1